Eczematous eruptions in patients being treated with chemotherapeutic agents for tuberculosis resemble so closely the common skin diseases that a definite diagnosis can be established only after prolonged observations. Aminosalicylic acid appears to be the chief cause of the eruptions due to the particular medications for tuberculosis. Attempt was made to control the eruption without stopping the medication until resolution of the disease was complete. Patients with these eczematous complications are easily sensitized to topical medications.
Crissey JT, Osborne ED, Jordon JW. ECZEMATOUS COMPLICATIONS IN TREATMENT OF TUBERCULOSISERUPTIONS RESULTING FROM COMBINED AMINOSALICYLIC ACID, DIHYDROSTREPTOMYCIN, AND ISONIAZID THERAPY. JAMA. 1957;165(12):1526–1528. doi:10.1001/jama.1957.02980300006002
Customize your JAMA Network experience by selecting one or more topics from the list below.
Create a personal account or sign in to: